MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.75/15; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO MISSION (US) 2.75/15; CORONARY DRUG-ELUTING STENT
Model Number 453939
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
When attempting to treat a lesion in the cx atrioventricular groove, the stent advanced 2/3 through the lesion, then hypotube snapped in tuohy adapter.The guideliner was taken out, and the stent was tried to be withdrawn, but was withheld on an old stent.Everything was pulled out except the stent was floating in the cx.The stent was adapted to the vessel wall with a nc balloon.Never redelivered a new stent.
 
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is still well folded and shows no signs of inflation, however, dried contrast medium residue was observed in the inflation lumen up to the distal balloon shoulder, indicating the application of negative pressure.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The hypotube has fractured about 15 cm distal to the distal end of the kink protector.Several kinks were observed along both sides of the fracture site.The cross-section of the hypotube at the fracture sites is no longer circular but compressed into an ellipse and the polymer coating is plastically deformed.The stent was not returned as reported.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The most probable root cause for the stent dislodgement is related to the handling during the procedure, i.E., application of negative pressure prior to the placement of the stent across the target lesion which is warned against in the ifu.The most probable root cause for the fracture of the hypotube is related to the handling during the procedure, i.E., excessive bending.The ifu advises the user to exercise care during device handling to reduce the possibility of disrupting the delicate placement of the stent on the balloon and accidental breakage, bending, kinking of the stent system shaft.

Brand Name
ORSIRO MISSION (US) 2.75/15
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17214026
Report Number1028232-2023-03201
Device Sequence Number12315475
Product Code NIQ
UDI-Device Identifier07640130455955
UDI-Public(01)07640130455955(17)2311
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model Number453939
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10214628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale